Can Under Eye Juvederm Affect Lymphatic Drainage in the Face?
- Asked by analei14 in Hamilton
- 2 years ago
Can Juvederm under the eyes can hinder normal lymphatic drainage in the undereye and surrounding area? I get monthly lymphatic drainage sessions to manage some transient facial edema I acquired from an upper jaw surgery.
Two weeks ago i had Juvederm placed under my eyes and today I went in for my regular massage session and my therapist said that she was unable to drain my cheek area at all and said that the fillers may be blocking the lymph nodes. Can someone please tell me if this is possible?
Lymphatic drainage of the eye
I think at the end of your search for an answer you will find experts dancing around definitions and terminology. that's because juvederm is not going to get into lymphatic channels and block them. however it will create swelling, as part of the way it works is to draw fluid to it. So what you are seeing may simply be volume created in general by juvederm. That volume does require lymphatics to resolve, but I really doubt your lack of resolution is because lymphatics are blocked. They just might not be able to liberate the swelling yet, or there is more swelling than the lymphatics can clinically improve thus far.
It's well known that juvederm, and all similar products, can result in persistent swelling around the eye that takes more than two weeks to resolve. My suggestion to you is to continue massage in the area, give it more time, and if it does not reach a point you are happy (or not within a time frame that you need), then return to your surgeon. It can be reversed with an injection of a similar enzyme specific for that product.
Juvederm can cause swelling of the lower eyelid
Juvederm is a hyaluronic acid and acts as a filler by absorbing water in your tissues. It may absorb more water than Restylane in the lower eyelid area. Being swollen from having more water held in the area doesn't mean that there is a problem with lymphatic drainage.
Web reference: http://www.thenyac.com/restylane/index.html
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.